Indian Journal of Critical Care Medicine
An open access publication of ISCCM™ 
 
Users online: 36 
     Home | Login 
  About Current Issue Archive Search Instructions Online Submission Subscribe Etcetera Contact  
  Navigate Here 
 »   Next article
 »   Previous article
 »   Table of Contents

 Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2048    
    Printed103    
    Emailed0    
    PDF Downloaded272    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 

 CASE REPORT
Year : 2011  |  Volume : 15  |  Issue : 2  |  Page : 123--125

Carbamzepine-induced toxic epidermal necrolysis


1 Department of Medicine, Kasturba Medical College, Mangalore, Manipal University, India
2 Department of Pharmacology, Kasturba Medical College, Mangalore, Manipal University, India
3 Department of Dermatology, Kasturba Medical College, Mangalore, Manipal University, India

Correspondence Address:
Mukta N Chowta
Department of Pharmacology, Kasturba Medical College, Mangalore-575001
India
Login to access the Email id


DOI: 10.4103/0972-5229.83018

PMID: 21814379

Get Permissions

Toxic epidermal necrolysis (TEN), also known as Lyell's syndrome, is a widespread life-threatening mucocutaneous disease where there is extensive detachment of the skin and mucous membrane. Many factors involved in the etiology of TEN including adverse drug reactions. Here we are reporting a case of toxic epidermal necrolysis in an adult male patient after receiving carbamazepine in a 38 year old male. On the18th day of carbamazepine, patient developed blisters which first appeared on the trunk, chest and arms. The erythematous rash was covering almost all over the body with epidermal detachment of 70% body surface area. There was loss of eye lashes, congestion of conjunctiva with mucopurulent discharge and exposure keratitis. The clinical impression was TEN induced by carbamazepine. Carbamazepine was stopped immediately. He was treated with high dose intravenous betamethasone and systemic and topical antibiotics. After one month, the progression of the skin lesions halted and he was discharged.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 7th April '04
Published by Medknow